Florida, 2021

Damaging Wind in Florida, June 13, 2021

June 13, 2021 · NWS TBW · 1 event in 1 county or zone

Strong thunderstorms cause wind damage in Levy County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Strong thunderstorms cause wind damage in Levy County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 13, 8:24 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 8:24 AM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
924 AM EDT Sun Jun 13 2021

.UPDATE...
Upper air analyses continues to show the upper trough axis in NE
Gulf with series of vort maxes rotating around the base. 12Z
soundings continue to show deep westerly flow with PWATs running
1.75-2 inches around the state. Morning E Gulf convection moving
ashore in SW FL and the Nature Coast areas this morning. Expect
coverage to expand through the morning and early afternoon before
shifting interior. Dew points around 75 degrees will again create
heat indices around 100 degrees outside of rain. Latest grids and
forecasts on track.

&&

.AVIATION...
Mainly VFR conditions today with SCT VCSH/VCTS at coastal sites
this morning moving inland this afternoon for possible brief
MVFR/IFR cigs/vsbys. W-SW winds 8 to 12 knots with some higher
gusts possible as well.

&&

.Prev Discussion... /issued 437 AM EDT Sun Jun 13 2021/

DISCUSSION...
Deep-layered troughing over the E CONUS continues westerly flow
over the peninsula this morning, which will continue through mid-
week before the troughing weakens and lifts out. Pattern favors
morning showers over coastal locations with afternoon showers and
thunderstorms over the interior as convection moves inland. A weak
surface trough is analyzed across S GA and the FL panhandle this
morning which will assist in enhancing shower/storm development
over the northern and parts of the central peninsula today. Some
locally heavy rainfall will be possible across parts of the Nature
Coast and north of I-4 given the abundant atmospheric moisture in
place and potential training of showers/storms, and WPC has
placed the corresponding area under a Marginal Risk in the latest
Excessive Rainfall Outlook. Weak shear in place over the area is
not expected to support much in the way of storm organization,
therefore no severe threat anticipated.

Pattern persists into mid-week before the troughing aloft lifts
NE allowing building heights over the peninsula while the surface
ridge axis shifts north across the state over the latter half of
the week. This will favor a more typical summertime regime and
diurnal convective development along with a slight uptick in
high temperatures with less prevalent cloud cover. Highs over the
first half of the week will range from the mid/upper 80s coastal
to around 90 degrees inland, before climbing into the upper 80s
coastal to lower 90s inland by the end of the week.

Guidance continues to indicate the potential for an area of
disturbed weather to develop over the western Gulf toward the end
of next week, with NHC currently designating a 50 percent chance
of tropical cyclone formation over the next 5 days. No immediate
concern exists at this time for our area but will continue
monitoring over the coming days.

MARINE...
Ridge axis remains south of the waters with west to southwest
winds continuing into the latter half of the week. Expect showers
and thunderstorms over coastal waters overnight and early morning
before moving ashore during afternoon hours. Seas building to 2 to
3 feet in open water with a moderate chop given persistent
southwest flow.

FIRE WEATHER...
No fire weather concerns expected given plentiful moisture in
place over the state along with daily showers and thunderstorms.
High pressure ridge axis south of the state maintains west to
southwest flow over the area through the week.

&&

.Preliminary Point Temps/PoPs...
TPA  89  78  88  79 /  50  50  70  50
FMY  91  77  90  77 /  20  20  50  40
GIF  91  76  89  76 /  50  30  70  30
SRQ  88  76  87  77 /  30  50  60  50
BKV  89  73  88  73 /  60  50  70  50
SPG  87  78  87  79 /  40  50  70  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...25/Davis
UPPER AIR...99
DECISION SUPPORT...99

In the hours before

Special weather statement, Jun 13, 12:41 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
141 PM EDT Sun Jun 13 2021

FLZ239-131815-
Inland Levy-
141 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...

At 140 PM EDT, a strong thunderstorm was located near Bronson, moving
east at 20 mph.

Winds up to 45 mph and half inch hail are possible with this storm.

Locations impacted include...
Williston, Bronson, Williston Highlands, East Bronson and Williston
Municipal Airport.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2926 8240 2922 8241 2922 8242 2934 8275
      2947 8273 2948 8241
TIME...MOT...LOC 1740Z 276DEG 16KT 2938 8265

TBW

The radar

The Jacksonville radar (KJAX), 140 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Levy

When
June 13, 12:53 PM EST
Where
Levy County, 3.09 mi WNW of Raleigh
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
29.440, -82.520

Tree down blocking CR 335 near NE 160th Ave.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957093.